Utah, 2005Winter Weather in Utah, February 25 to 26, 2005
February 25 to 26, 2005 · NWS GJT · 1 event in 1 county or zone
Snowfall of 7 to 12 inches occurred across the mountains of southeast Utah per SNOTEL observations and Manti-La Sal Avalanche Center personnel.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall of 7 to 12 inches occurred across the mountains of southeast Utah per SNOTEL observations and Manti-La Sal Avalanche Center personnel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 25, 3:23 AM MST, 11 hours 37 minutes earlier.
Area forecast discussion, Feb 25, 3:23 AM MST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
323 AM MST FRI FEB 25 2005
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
BROAD AND ELONGATED CLOSED LOW SITUATED FROM THE SIERRA TO NWRN NEW
MEXICO...WITH A FEW SMALL CIRCULATIONS EMBEDDED INSIDE THE 561DM H5
CONTOUR. MOST NOTABLE FOR FOR THE SRN ZONES IS THE CIRCULATION
OVER EXTREME NRN NEW MEXICO. NONE OF THE SURFACE OBSERVATIONS
SHOWING ANY PCPN AT 09Z...BUT RADAR DEPICTING ISOLATED ECHO RETURNS
OVER THE WRN SAN JUANS AND LA SAL MOUNTAINS. RETURN SE FLOW OVER THE
SRN ONE-THIRD OF OUR FORECAST AREA WILL BE IMPACTED...HOWEVER CANNOT
GET TOO EXCITED WITH AREAL COVERAGE AS ENHANCED CLOUD MASS IS
SMALL. PLENTY OF BROKEN LAYERED CLOUDS...BUT NOT MUCH PCPN EXPECTED
THIS MORNING. AREAL COVERAGE SHOULD INCREASE INTO THE SCATTERED
RANGE AS SURFACE HEATING HELPS TO FIRE SOME CONVECTION WITH POSSIBLE
ISOLATED THUNDER. DEFORMATION AXIS IS POSITIONED FROM GREEN RIVER TO
GUNNISON WITH GENERALLY CLEAR CONDITIONS NORTH OF THIS LINE. BUT
DEFORMATION AXIS SLOWLY RETREATS NORTHWARD TODAY WITH SOME CLOUDS
REACHING THE NRN ZONES THIS AFTERNOON.
GOOD AGREEMENT BETWEEN THE NAM AND GFS SOLUTIONS...SO CANNOT ARGUE
TOO MUCH WITH THE TRENDS FOR TONIGHT AND THROUGH SATURDAY.
CIRCULATION THAT IS POSITIONED OVER EXTREME NRN NEW MEXICO THIS
MORNING IS PROGGED TO MOVE NORTHWARD TO NEAR ASPEN BY 12Z SATURDAY.
WHILE DYNAMICS AND UPWARDS FORCING IS WEAK...POTENTIAL VORTICITY
ALOFT WILL KEEP THE AIR MASS UNSETTLED. CHANCE POPS WILL COVER
MOST OF OUR FORECAST AREA IN THE GRIDDED DATA...EXCEPT FOR LOWER POPS
FOR THE UINTA AND YAMPA RIVER BASIN. THE HIGHEST THREAT OF PCPN WILL
BE THE SWRN SAN JUANS WHERE THE BEST MOISTURE VALUES RESIDE.
WEST COAST RIDGE AXIS SHIFTING INLAND WILL PUSH WEAK CLOSED LOW OUT
OF OUR FORECAST AREA BY SUNDAY MORNING. SHOWERS WILL DECREASE FROM
THE WEST SATURDAY EVENING...BUT SOME LINGERING SNOW SHOWERS MAY LAST
THROUGH THE NIGHT NEAR THE DIVIDE.
.LONG TERM (SUNDAY THROUGH FRIDAY)...
MEDIUM RANGE MODELS HAVE UNDERGONE SOME ADJUSTMENTS SINCE YESTERDAY
AT THIS TIME WHICH HAS REDUCED CONFIDENCE IN THE EXTENDED FORECAST.
SUNDAY-SUNDAY NIGHT: LOW DRIFTS EAST OF THE DIVIDE WITH MOIST
NORTHWEST FLOW CONTINUING ON THE BACK SIDE OF THE SYSTEM. LITTLE
MORE THAN OROGRAPHIC LIFT TO KEEP SNOW SHOWERS GOING OVER THE
MOUNTAINS...BUT AS LAPSE RATES REMAIN STEEP...THIS SHOULD BE
ENOUGH.
MONDAY-MONDAY NIGHT: DRY AND SLIGHTLY WARMER TO BEGIN THE COMING WORK
WEEK AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD BRIEFLY AHEAD OF THE
NEXT PACIFIC STORM SYSTEM.
TUESDAY-FRIDAY: AS ALLUDED TO ABOVE...LATER PERIODS OF THE MEDIUM
RANGE FORECAST HAVE UNDERGONE SOME SIGNIFICANT EVOLUTION FROM
SOLUTIONS OFFERED 24 HOURS AGO. EC AND DGEX WERE IN BEST AGREEMENT
THIS MORNING AND SAW THAT 06Z GFS HAS MOVED CLOSER TO THOSE
SOLUTIONS. EC AND DGEX SHOWED POSITIVELY TILTED TROF FLATTENING THE
RIDGE OVER THE AREA FROM MONDAY NIGHT INTO TUESDAY. THOUGH GFS HAS
COME AROUND TO THIS SOLUTION OF LATE...STILL BELIEVE IT IS A BIT
FAST WITH THE RE-INTRODUCTION OF MOISTURE. THEREFORE...WILL SLOW
ONSET OF PRECIPITATION UNTIL TUESDAY FOR THE EASTERN UT ZONES AND
WILL SPREAD CHANCES EASTWARD DURING THE DAY ON WEDNESDAY. FOR THE
REMAINDER OF THE WEEK MODELS SHOWED DIRTY RIDGE BUILDING WEST OF
THE CWFA WITH THE NORTHERN AND CENTRAL MOUNTAINS TO BE CONTINUALLY
IMPACTED BY MOISTURE PUSHING THROUGH THE RIDGE. CONSEQUENTLY...HELD
ONTO LOW MOUNTAIN CHANCES FOR THESE AREAS THROUGH THE REMAINDER OF
THE WEEK.
LACK OF SIGNIFICANT TEMPERATURE ADVECTIONS WILL RESULT IN FAIRLY
PERSISTENT TEMPERATURE FORECAST THROUGH THE EXTENDED PERIOD WITH
READINGS HOVERING NEAR NORMAL DURING THE COMING WEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
&&
PF/NL
Hazardous weather outlook, Feb 25, 4:18 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
418 AM MST FRI FEB 25 2005
COZ001>010-013-UTZ023>025-027-261400-
ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
TAVAPUTS PLATEAU-UPPER YAMPA RIVER BASIN-
418 AM MST FRI FEB 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO ALONG AND NORTH OF INTERSTATE 70.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SNOW IS LIKELY IN THE MOUNTAINS ON SATURDAY. ACCUMULATIONS WILL
GENERALLY BE 2 INCHES OR LESS BUT MAY SLOW TRAVEL ACROSS MOUNTAIN
PASSES.
ALSO...THERE WILL BE A CHANCE OF MOUNTAIN SNOW THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COZ011-012-014-017>023-UTZ022-028-029-261400-
ANIMAS RIVER BASIN-CANYONLANDS/NATURAL BRIDGES-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
WEST ELK AND SAWATCH MOUNTAINS-
418 AM MST FRI FEB 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO SOUTH OF INTERSTATE 70.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH SMALL HAIL
POSSIBLE. OTHERWISE...SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE
WITH SHOWERS BECOMING NUMEROUS OVER THE SOUTHWESTERN SAN JUAN
MOUNTAINS THIS AFTERNOON. SNOW ACCUMULATIONS UP TO 3 INCHES ARE
POSSIBLE IN THE SAN JUANS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS SOUTHEAST UTAH
AND SOUTHWEST COLORADO SATURDAY...WITH SNOW SHOWERS LIKELY IN THE SAN
JUAN MOUNTAINS.
ALSO...THERE WILL BE A CHANCE OF MOUNTAIN SNOW TUESDAY NIGHT THROUGH
THE FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO SEND IN ANY REPORTS OF SIGNIFICANT RAIN
OR SNOW.
Winter Weather, La Sal & Abajo Mountains
- When
- February 25, 3:00 PM MST to February 26, 2:00 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 25, 200511 events
- Heavy Snow in Connecticut, February 25, 20056 events
- Heavy Snow in New Jersey, February 25, 20053 events
- Winter Weather in Colorado, February 25 to 26, 20051 event
- Hail in California, February 25, 20050.75 in hail · 1 event
- Hail in California, February 25, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441139.